Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Albany, NY

July 1, 2016Montgomery County, Schenectady County, Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2016, 3:38 PM EDT for Montgomery County, Schenectady County, Schoharie County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 3:38 PM EDT (19:38 UTC)
Expired
Jul 1, 2016, 4:30 PM EDT
In force
52 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 39 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:32 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

634 
WUUS51 KALY 011938
SVRALY
NYC057-093-095-012030-
/O.NEW.KALY.SV.W.0023.160701T1938Z-160701T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT FRI JUL 1 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 430 PM EDT

* AT 337 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SPRINGFIELD TO BOWERSTOWN TO OTEGO...MOVING
  EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CANAJOHARIE...FORT PLAIN...SHARON SPRINGS AND AMES AROUND 350 PM 
  EDT. 
  SUMMIT AND RICHMONDVILLE AROUND 400 PM EDT. 
  COBLESKILL AROUND 405 PM EDT. 
  TRIBES HILL AROUND 410 PM EDT. 
  MIDDLEBURGH...SCHOHARIE AND CENTRAL BRIDGE AROUND 415 PM EDT. 
  AMSTERDAM AND JEFFERSON AROUND 420 PM EDT. 
  DELANSON AROUND 425 PM EDT. 
  DUANESBURG AND NORTH BLENHEIM AROUND 430 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GLEN... RIPPLE CORNERS...MILLER CORNERS...EAST JEFFERSON...SCOTCH
BUSH... KILMARTIN CORNERS...AURIESVILLE...BRAMAN CORNERS...ZEH
CORNERS AND MCKINLEY.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN AND
EAST CENTRAL NEW YORK.

LAT...LON 4292 7475 4295 7410 4273 7417 4273 7418
      4272 7417 4265 7419 4239 7452 4242 7462
      4252 7471 4262 7463 4274 7467 4279 7467
      4283 7465 4286 7476
TIME...MOT...LOC 1937Z 269DEG 38KT 4287 7479 4267 7488 4240 7519 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TAW/VTK
1 follow-up statement
284 
WWUS51 KALY 012020
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT FRI JUL 1 2016

NYC057-093-095-012030-
/O.CON.KALY.SV.W.0023.000000T0000Z-160701T2030Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-
420 PM EDT FRI JUL 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHEASTERN SCHOHARIE AND SOUTHWESTERN
SCHENECTADY COUNTIES...

AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMSTERDAM TO SCHOHARIE TO NEAR MIDDLEBURGH...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  AMSTERDAM AROUND 425 PM EDT. 
  DUANESBURG AND DELANSON AROUND 430 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SLOANSVILLE...GLEN...GALLUPVILLE...MILLER CORNERS...SCOTCH BUSH...
KILMARTIN CORNERS...AURIESVILLE...BRAMAN CORNERS...MCKINLEY AND YOUNG
CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN AND
EAST CENTRAL NEW YORK.

LAT...LON 4295 7410 4273 7417 4273 7418 4272 7417
      4265 7419 4264 7430 4263 7443 4269 7447
      4272 7454 4278 7459 4280 7456 4282 7457
      4288 7461 4293 7456
TIME...MOT...LOC 2020Z 268DEG 38KT 4288 7420 4268 7430 4263 7440 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:08 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 1, 2:08 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Albany NY
208 PM EDT FRI JUL 1 2016

.SYNOPSIS...
After a dry morning, a frontal boundary will bring the
chance for some showers and thunderstorms to the region this
afternoon into the evening. Some of the thunderstorms may contain
gusty winds or hail. Behind the front, it will be dry and less humid
over the holiday weekend with continued seasonable temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado Watch 313 is in effect for all of eastern New York and
adjacent western New England until 10 PM this evening.

A potent upper level shortwave is currently located over the
eastern Great Lakes, with a surface cold front in place over
eastern Lake Erie and central Ohio and headed eastward. At the
current time, skies are currently partly to mostly cloudy over the
region.

Model projected CAPE values look to reach around 1000 J/kg by
this afternoon, with surface dewpoints rising into the low to
middle 60s, especially for southern parts of the Hudson Valley.
0-6 km bulk shear values rise to around 40 kts, mid level lapse
rates will be around 6 deg C/km. Although these numbers aren't
overwhelming, they should be enough for some storms to become
strong to severe, with damaging winds, large hail and a
possibility of tornadoes.

Before clouds/precip move into the region this afternoon, temps
should warm up into the upper 70s to mid 80s in most areas. The
combination of seasonably warm temperatures and muggy levels of
humidity will make it feel somewhat sticky out there (certainly
not as bad as it could be, but considering since there have not
been very many humid days this summer, it may be noticeable).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Some showers/t-storms may linger into the evening, but should be
ending during the overnight hours as the cold front crosses the
region from west to east.

Humidity levels will start to fall with dewpoints dropping into
the 50s for Saturday. With the upper level trough passing by to
the north, there could be a pop-up instability rain shower for the
western or central Adirondacks on Saturday, but most areas look
to remain dry with just a partly to mostly sunny sky. Highs will
mainly be in the upper 60s to upper 70s across the area. In
addition, a westerly breeze will be gusty during the afternoon
hours as well.

Surface high pressure will be building into the region from the
southwest for Saturday night into Sunday. This will keep the dry
weather in place. Overnight lows on Sat night will be in the 50s
(some upper 40s over the highest terrain). Highs on Sunday will be
a little warmer than Saturday as temps aloft start to warm back up
with the upper trough finally moving away. Highs will be in the
upper 70s to low 80s for valley areas with a mostly sunny sky. Dry
weather will continue right into Sun night with clear skies and
lows in the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Expecting fair and dry weather through at least mid week as
broad ridging dominates. A front is forecast to be stalled
to our south across the mid Atlantic region and a wave of low
pressure is expected to move eastward along the boundary. Overall
guidance indicates rainfall should remain well to our south as the
wave moves of the mid Atlantic coast Tuesday. Guidance then
indicates the longwave pattern should flatten becoming nearly
zonal across the region as we head into the latter part of the
week. Have maintained slight chance pops for Thursday as there are
uncertainties to the position and movement of a upper level low
over Hudson Bay Canada and how it may influence/impact our weather.

Temperatures for Independence Day/Monday are expected to be
seasonably warm with highs mainly ranging from the mid 70s to mid
80s. As we head through the week each day should be a couple
degrees warmer across much of the forecast area each day with
highs in the 80s even across much of the higher terrain by
Thursday. Each day should also be a bit more humid which will be
more noticeably at night with warmer lows each night.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A cold front will bring showers and thunderstorms to eastern NY
and western New England this afternoon into this evening. The
front will move move east of the region overnight. High Pressure
will be gradually building in from the western Great Lakes Region
and Midwest tomorrow.

VFR conditions will lower MVFR/IFR conditions in increasing
showers and thunderstorms btwn 20Z-00Z/SAT ahead of the front.
Some gusty winds are possible with the thunderstorms...and
VRB15G35KT wind groups were used in TEMPOs for KPSF/KPOU/KALB
with any thunderstorms. The thunderstorms should diminish prior to
02Z south and east of KALB.

Appreciable low-level moisture in the boundary layer coupled with
clearing skies will allow for some some MVFR mist/stratus to form.
It could be IFR...but our confidence is not high enough to place
in the TAFS this far out. Increasing west winds in the wake of the
front coupled with subsidence should allow the CIGS/VSBYS to
return to VFR levels btwn 12Z-14Z/SAT.

The winds will be southeast to south at 8-15 kts with gusts in
the 20-25 kt range this afternoon...and then shift to the
southwest to west at 5-10 kts this evening...before becoming west
at 5-10 kts between 06Z-12Z. The winds will strengthen from the
west at 10-15 kts in the late morning with gusts close to 25 kts.

Outlook...

Saturday through Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
RH values will only fall to 50 to 60 percent today with showers
and thunderstorms possible this afternoon. South winds will be 10
to 15 mph today. These winds will switch to the west tonight
around 5 to 10 MPH, along with RH values returning to near 100
percent.

RH values will fall to 35 to 55 percent on Saturday afternoon.
West winds will be 10 to 20 mph, with a few higher gusts possible.
Dry weather is expected Saturday into Sunday.

RH values may be as low as 30 to 40 percent on Sunday afternoon and
west winds will be 10 to 15 mph.

&&

.HYDROLOGY...
Dry weather has been a common theme this year, with many reporting
sites showing rainfall deficits of 3 to 7 inches below normal
levels. According to the USGS, streamflow levels are running below
normal over many parts of the region. The US Drought Monitor has
much of the region in either the D0 (Abnormally Dry) or D1
(Moderate Drought) categories.

An approaching cold front will bring widespread showers and
thunderstorms to the region this afternoon into this evening.
Localized rainfall totals of over an inch are possible, although
widespread rainfall amounts probably won't be enough to make a big
dent in the rainfall deficits over the entire region. Despite the
dry conditions, there is always the potential for localized minor
flooding of urban or poor drainage areas if a heavy thunderstorm
rainfall occurs over a vulnerable area. However, widespread
flooding is not expected and river and stream levels will
generally only show minor rises from today's rainfall or just hold
steady into the weekend. Dry weather will then return to the
region later tonight and be in place through at least early to mid next
week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis
NEAR TERM...Frugis/11
SHORT TERM...Frugis
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Jul 1, 1:44 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT FRI JUL 1 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
144 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS THE
FOLLOWING COUNTIES...

IN NORTHWESTERN CONNECTICUT

LITCHFIELD

IN WESTERN MASSACHUSETTS

BERKSHIRE

IN EAST CENTRAL NEW YORK

ALBANY                COLUMBIA              DUTCHESS
GREENE                RENSSELAER            SARATOGA
SCHENECTADY           SCHOHARIE             ULSTER
WARREN                WASHINGTON

IN EASTERN NEW YORK

FULTON                HAMILTON              HERKIMER
MONTGOMERY

IN SOUTHERN VERMONT

BENNINGTON            WINDHAM

In the hours before

Special weather statement, Jul 1, 2:18 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT FRI JUL 1 2016

NYZ063>065-011915-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
218 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALLKILL...OR
NEAR WALDEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...KINGSTON...NEW PALTZ...ELLENVILLE...RHINEBECK...
WALLKILL...HYDE PARK...PLATTEKILL...PLEASANT VALLEY...HIGHLAND...
RED HOOK...STANFORDVILLE...RED OAKS MILL...STAATSBURG...PORT EWEN...
MARLBORO...FAIRVIEW...TILLSON...MODENA AND LLOYD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
      4160 7425 4163 7426 4159 7434 4165 7439
      4202 7384 4191 7371 4170 7373 4159 7400
      4158 7405
TIME...MOT...LOC 1817Z 235DEG 25KT 4161 7423

TAW/VTK
Special weather statement, Jul 1, 2:21 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT FRI JUL 1 2016

NYZ047-011915-
SCHOHARIE-
221 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SCHOHARIE COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...OR 13
MILES NORTHEAST OF DELHI...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  JEFFERSON AROUND 235 PM EDT.
  SUMMIT AND NORTH BLENHEIM AROUND 245 PM EDT.
  RICHMONDVILLE AND BREAKABEEN AROUND 250 PM EDT.
  COBLESKILL AROUND 300 PM EDT.
  MIDDLEBURGH AROUND 305 PM EDT.
  SCHOHARIE AROUND 310 PM EDT.
  CENTRAL BRIDGE AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLOANSVILLE...WEST
RICHMONDVILLE...CHARLOTTEVILLE...VROMAN
CORNERS...GALLUPVILLE...SIDNEY CORNERS...EAST JEFFERSON...SOUTH
GILBOA...SHUTTER CORNERS AND DWELLY CORNERS.

THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 23.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4257 7467 4264 7463 4277 7446 4278 7429
      4279 7426 4276 7425 4275 7431 4271 7427
      4271 7419 4273 7418 4272 7417 4267 7417
      4262 7419 4240 7456 4242 7462 4252 7471
TIME...MOT...LOC 1820Z 227DEG 28KT 4242 7474

TAW/VTK
Special weather statement, Jul 1, 3:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT FRI JUL 1 2016

NYZ058>060-063>065-011945-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-WESTERN GREENE-EASTERN
GREENE-WESTERN COLUMBIA-
316 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...
NORTHEASTERN ULSTER...NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA
COUNTIES...

AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WOODSTOCK...OR 7 MILES SOUTHWEST OF SAUGERTIES...MOVING NORTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...CATSKILL...SAUGERTIES...HURLEY...WOODSTOCK...LIVINGSTON...
CLERMONT...NORTH-SOUTH LAKE CAMPGROUND...SAUGERTIES SOUTH...
LAKE KATRINE...KENNETH L WILSON CAMPGROUND...WEST HURLEY...CAIRO...
VETERAN...GERMANTOWN...TIVOLI...CENTERVILLE...GLENERIE...
CHEVIOT AND OAK HILL LANDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

LAT...LON 4191 7404 4203 7423 4232 7398 4215 7370
TIME...MOT...LOC 1916Z 219DEG 21KT 4203 7408

BGM
Special weather statement, Jul 1, 3:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT FRI JUL 1 2016

NYZ038>040-082-011945-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SOUTHERN HERKIMER-
319 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER AND WESTERN FULTON COUNTIES...

AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LITTLE
FALLS... MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  DOLGEVILLE AND ST. JOHNSVILLE AROUND 330 PM EDT.
  STRATFORD AROUND 340 PM EDT.
  CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND AROUND 345 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SMITHS CORNERS...FINK
BASIN...FICAL CORNERS...VAN
HORNESVILLE...DECK...EMMONSBURG...DEMPSTER
CORNERS...HALLSVILLE...MANHEIM CENTER AND JACKSONBURG.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4325 7459 4323 7454 4323 7449 4307 7435
      4288 7482 4289 7486 4302 7498
TIME...MOT...LOC 1919Z 234DEG 37KT 4299 7484

TAW/VTK
Special weather statement, Jul 1, 3:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT FRI JUL 1 2016

NYZ033-042-012000-
NORTHERN WARREN-HAMILTON-
322 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HAMILTON AND
NORTHWESTERN WARREN COUNTIES...

AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SPECULATOR...
MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  NORTH CREEK AROUND 350 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLED
HARBOR...CHRISTIAN HILL...PERKINS CLEARING...IGERNA...BYRNES
CORNERS...SODOM...SABAEL... HOLCOMBVILLE...NORTH RIVER AND EDWARDS
HILL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4383 7414 4381 7412 4381 7408 4380 7405
      4374 7406 4376 7389 4370 7383 4346 7440
      4361 7455 4381 7422 4383 7416
TIME...MOT...LOC 1921Z 234DEG 37KT 4358 7439

TAW/VTK
Special weather statement, Jul 1, 3:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT FRI JUL 1 2016

NYZ033-041-042-082-012015-
NORTHERN WARREN-NORTHERN FULTON-NORTHERN SARATOGA-HAMILTON-
333 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHWESTERN SARATOGA...NORTH CENTRAL FULTON AND NORTHWESTERN WARREN
COUNTIES...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CAROGA LAKE...OR 14 MILES NORTH OF GLOVERSVILLE...MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SACANDAGA CAMPGROUND AROUND 345 PM EDT.
  WELLS AROUND 350 PM EDT.
  JOHNSBURG AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOWLERS CORNERS...
BLEECKER CENTER...BAKERTOWN...PINNACLE...ATHOL...TOMANTOWN...GIRARDS
SUGARBUSH...HIGH STREET...HOLCOMBVILLE AND LINDSLEY CORNERS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN AND
EAST CENTRAL NEW YORK.

LAT...LON 4313 7439 4326 7457 4375 7398 4356 7372
TIME...MOT...LOC 1933Z 224DEG 38KT 4326 7441

TAW/VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:25 PM EDTSpecial Weather StatementALYHamilton, Herkimer50 min
Jul 1, 1:49 PM EDTSpecial Weather StatementALYOtsego26 min
Jul 1, 2:03 PM EDTSpecial Weather StatementALYHerkimer57 min
Jul 1, 2:18 PM EDTSpecial Weather StatementALYDutchess57 min
Jul 1, 2:21 PM EDTSpecial Weather StatementALYSchoharie54 min
Jul 1, 2:36 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
Jul 1, 2:52 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster38 min
Jul 1, 3:16 PM EDTSpecial Weather StatementALYGreene29 min
Jul 1, 3:19 PM EDTSpecial Weather StatementALYFulton26 min
Jul 1, 3:22 PM EDTSpecial Weather StatementALYHamilton38 min
Jul 1, 3:28 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie62 min
Jul 1, 3:29 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster27 min
Jul 1, 3:33 PM EDTSpecial Weather StatementALYWarren42 min
Jul 1, 3:43 PM EDTTornado WarningALYDutchess47 min
Jul 1, 3:49 PM EDTSpecial Weather StatementALYWarren41 min
Jul 1, 3:59 PM EDTSpecial Weather StatementALYColumbia31 min
Jul 1, 4:03 PM EDTSpecial Weather StatementALYWarren42 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Washington65 min
Jul 1, 4:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Jul 1, 4:32 PM EDTSevere Thunderstorm WarningALYWarren, Washington58 min
Jul 1, 4:42 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 1, 5:01 PM EDTSpecial Weather StatementALYSaratoga, Schenectady29 min
Jul 1, 5:02 PM EDTSpecial Weather StatementALYDutchess43 min
Jul 1, 5:11 PM EDTTornado WarningALYWashington34 min
Jul 1, 5:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Warren, Washington47 min
Jul 1, 6:16 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Jul 1, 6:57 PM EDTSpecial Weather StatementALYSaratoga, Washington48 min
Jul 1, 7:00 PM EDTSpecial Weather StatementALYRensselaer45 min
Jul 1, 7:12 PM EDTSpecial Weather StatementALYUlster33 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.